News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Problems with Mirena IUD


 jamiemoriarity - Mon Aug 27, 2007 1:10 pm

I am a 25 year old female who has given birth to 2 kids, both vaginally. I got the Mirena IUD 3 1/2 months ago because I am breastfeeding and I am uncertain if I want to have anymore children. I bled for a week or so after it was inserted and had cramping. Then, I was fine for a week or so, but ever since I have been bleeding real lightly. I tried taking 800 mg of ibuprofen every 8 hours for 5 days, but didn't stop the bleeding. I got my period about a month ago. It was very heavy (not normal for me) and lasted for 2 1/2 weeks. I stopped bleeding for a bit, but everytime I have sex and begin bleeding again and I get cramps. Is this normal, or should I consider having it removed? Thank you.
 Debbie Miller, RN - Mon Aug 27, 2007 7:24 pm

User avatar Irregular periods and bleeding, especially in the first few months, are some common side effects with the IUD. I would expect things to calm down soon though, so if this next month doesn't bring less bleeding, you should call your provider. In most cases, once the woman has adjusted to the IUD, the bleeding is actually lighter.

Good luck.
 jamiemoriarity - Mon Aug 27, 2007 7:35 pm

Thank you. I still have one more question though...When I do finally stop bleeding, it starts right back up again and with cramps everytime I have sex. Is this normal as well? If so, will that eventually stop too? Thanks.
 jamiemoriarity - Tue Aug 28, 2007 12:10 pm

Not sure if you caught my reply. Can you please let me know what you think about my previous question?
Thanks
 Debbie Miller, RN - Wed Aug 29, 2007 4:19 pm

User avatar There are some women who find they cannot tolerate an IUD and have to switch to another form of contraception. Again, I would watch for about a month and if no improvement, see your doctor. You may be one of those who can't use this.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here